Pegylated-Interferon-Associated Retinopathy in Chronic Hepatitis PatientsLim J.W. · Shin M.-C.
Department of Ophthalmology, Chunchon Sacred Heart Hospital, Hallym University, Chunchon, Republic of Korea Ophthalmologica 2010;224:224–229 (DOI:10.1159/000260228)
Purpose: To investigate the clinical features of pegylated-interferon (PEG-IFN)-associated retinopathy in chronic hepatitis patients. Methods: We examined a consecutive case series of 46 patients who were treated with PEG-IFN for chronic hepatitis C or B between October 2007 and September 2008. All patients underwent regular ophthalmologic examinations every 3 weeks during the 6 months after treatment. Results: Ten of the 46 patients (21.73%) developed retinal abnormalities. PEG-IFN-associated retinopathy occurred a mean of 7.25 ± 10.28 weeks after treatment and manifested itself as cotton wool spots and retinal hemorrhages. All patients, except for 1 with a retinal vein occlusion, recovered without cessation of treatment. Conclusions: PEG-IFN-associated retinopathy in chronic hepatitis patients was reversible, and patients recovered without visual complications; however, 1 patient did present with an irreversible visual impairment. This type of retinopathy is usually asymptomatic, and clinicians should closely observe patients for 3 months after treatment.
|Direct payment||This item at the regular price: USD 38.00|
|Payment from account||With a Karger Pay-per-View account (down payment USD 150)
you profit from a special rate for this and other single items.
This item at the discounted price: USD 26.50